View Full Version : Could this be a tic?


JenE
04-19-10, 01:39 PM
One thing I noticed after DS took the Focalin XR on Sat is that he looks like he is chewing something. He says hes chewing on the inside of his mouth where a mouth sore is. Ive not noticed this before but he said he does it all the time. Could this be a tic or is it something that I have just overlooked in the past but am more sensitive too knowing hes started a new med?

RedHairedWitch
04-19-10, 02:24 PM
It could be stimming, lots of ADHDers will pick at scabs, tongue or chew sores and such for the stimulation. It could also just be a fidgeting thing.

TygerSan
04-19-10, 02:27 PM
The stimulants can cause dry mouth, which may contribute to what you're seeing. I would watch it, as there are drugs which can cause mouth movements as side effects (the antipsychotics for example).

I actually started grinding my teeth at night when on Adderall, and clenched my teeth during the day. Sugarless gum did help somewhat, but I eventually chose to go off the meds.

JenE
04-19-10, 02:40 PM
Thanks, he has picked at his fingernails for a long time. He barely has any left and they look painful but he doesn't complain about them. It could be dry mouth too. He said something about chewing on his mouth sore making his mouth juicy so that could be it. The chewing would increase saliva.

Thanks everyone, I'll keep an eye on him.